Ohio, 2022Flash Flooding and Flooding in Ohio, May 6, 2022
May 6, 2022 · NWS ILN · 20 events in 13 counties and zones
Slow moving showers and thunderstorms produced locally heavy rainfall as a low pressure system moved east along a stationary boundary situated across the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving showers and thunderstorms produced locally heavy rainfall as a low pressure system moved east along a stationary boundary situated across the Ohio Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 6, 9:22 AM EST, 1 hour 38 minutes earlier.
Area forecast discussion, May 6, 9:22 AM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1022 AM EDT Fri May 6 2022
.SYNOPSIS...
Slow-moving low pressure will track across the area this
afternoon and tonight before finally exiting Saturday afternoon.
This will result in cool and wet weather. High pressure will
build in bringing an extended period of dry conditions with a
warming trend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
We are currently in a lull as the initial batch of heavy rain
associated with isentropic lift has moved northeast. Minor
flooding has required the issuance of flood advisories around
I-71 where rainfall approached 3 inches in spots.
However, additional showers as well as thunderstorms will pivot
into the area this afternoon as low pressure moves into
southern counties. Instability will be modest with tall, mainly
skinny CAPE. Low level wind fields will generally be light but
have good turning. Severe threat does not look too impressive,
although cannot rule out a local enhancement in wind fields that
would allow some stronger storms to form. Potential for heavy
rain looks a bit better. Precipitable water is forecast over
1.25 and some training will be possible mainly near/north of an
east-west oriented occluded front that will be extending east
from the approaching low. Have issued a flood watch through
midnight along I-71 to highlight the localized flood threat.
Highs will be in the lower to mid 60s again along and north of
I-70. Elsewhere will likely warm up a bit more but no higher
than lower 70s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Showers will continue through the night as low pressure meanders
across southern Ohio. Thunder will diminish in the evening. The
axis of heavier rain may lift just a bit further north than
where it is forecast for today, but there will still be a threat
especially into the evening.
Showers will diminish on Saturday as the low moves off to the
southeast. But clouds will persist. This combined with cold air
advection on the back side of the low will keep highs only in
the 50s for most places.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Main batch of moisture associated with the upper low drifts away
from the local area to start the extended period Saturday night as
the cyclone parks itself just off the eastern seaboard. Outside of a
diurnal cumulus cloud layer and partly to mostly cloudy skies on
Sunday afternoon, fair weather can be expected through much of the
period. In fact, with a weak easterly gradient at the surface, would
imagine there will be generally clear skies starting Monday and
continuing through at least mid week.
An Omega-type blocking pattern is showcased on the ECMWF and GFS
ensembles through the period, so high temperatures will warm
considerably Sunday into Monday, then build to near summertime
values Tuesday through at least Thursday.
It's a bit early to have much confidence in the details... but both
ensemble systems show the upper low in the western Atlantic to drift
back to the west to form a Rex-type blocking pattern by Thursday.
Persistent easterly flow at the surface continues, suggesting
perhaps some increase in low-level moisture off the Atlantic
Ocean.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Showers progressing across the area at the start of the period
may reduce visibilities temporarily to IFR. These showers will
move off by 14Z. Ceilings will be falling to MVFR areawide
early. There will be a period of IFR ceilings at some of the
terminals as well.
Additional showers and thunderstorms will develop into the area
after 17Z. Thunder potential will diminish during the evening,
but showers will persist. This will allow low levels to moisten
and ceilings are likely to fall to IFR at all sites after 00Z.
Showers will diminish late and north northeast winds will
increase to 10 to 15 kt.
OUTLOOK...IFR ceilings will persist into Saturday morning with
MVFR ceilings continuing into Saturday afternoon.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through late tonight for OHZ046-053>056-061>065-
070>072-077>080.
KY...Flood Watch through late tonight for KYZ091>093.
IN...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...Hazardous weather outlook, May 6, 9:27 AM EST, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1027 AM EDT Fri May 6 2022
OHZ026-034-035-042>045-051-052-071430-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Miami-Champaign-
1027 AM EDT Fri May 6 2022
This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.
.DAY ONE...Today and tonight.
Heavy rainfall may cause localized flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ046-071430-
Delaware-
1027 AM EDT Fri May 6 2022
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for Central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089-090-094>100-OHZ060-073-074-081-
082-088-071430-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-
Mason-Lewis-Preble-Ross-Hocking-Adams-Pike-Scioto-
1027 AM EDT Fri May 6 2022
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Heavy rainfall may cause localized flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ091>093-OHZ053>056-061>065-070>072-077>080-071430-
Boone-Kenton-Campbell-Clark-Madison-Franklin OH-Licking-Montgomery-
Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton-
Clermont-Brown-Highland-
1027 AM EDT Fri May 6 2022
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, May 6, 7:02 AM EST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
802 AM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN SHARONVILLE 39.28N 84.41W
05/06/2022 M1.18 INCH HAMILTON OH TRAINED SPOTTER
RAINFALL IN THE LAST 12 HOURS.
&&
HICKMANLocal storm report, May 6, 7:44 AM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
844 AM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 4 WSW MORROW 39.32N 84.19W
05/06/2022 M2.04 INCH WARREN OH NWS EMPLOYEE
LAST 24 HOURS.
&&
HICKMANLocal storm report, May 6, 8:22 AM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
922 AM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN 3 ESE DOWNTOWN COLUMBUS 39.94N 82.95W
05/06/2022 M1.20 INCH FRANKLIN OH TRAINED SPOTTER
DURING THE PAST 1.75 HOURS.
&&
HICKMANLocal storm report, May 6, 9:28 AM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1028 AM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HEAVY RAIN 2 SSE GROVE CITY 39.85N 83.06W
05/06/2022 M1.38 INCH FRANKLIN OH COCORAHS
1.38 INCHES OF RAIN FELL BETWEEN 7AM-10AM. RESULTED IN
MINOR FLOODING.
&&
MECLocal storm report, May 6, 10:15 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1115 AM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN NEWARK 40.06N 82.40W
05/06/2022 M1.46 INCH LICKING OH TRAINED SPOTTER
1.46 INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT ON 5/6 IN
THE CITY OF NEWARK.
&&
MECFlood, Licking
- When
- May 6, 11:00 AM EST to 1:00 PM EST
- Where
- Licking County, 0.73 mi S of Hebron to 0.87 mi SSE of Hebron
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.959, -82.502
Widespread high water was reported at a mobile home park. Additional flooding was reported along a portion of Lakewood Drive.
Flood, Clermont
- When
- May 6, 1:00 PM EST to 3:00 PM EST
- Where
- Clermont County, 1.61 mi E of Blairsville to 0.8 mi ENE of Blairsville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.000, -84.250
Shallow water was flowing across State Route 749.
Flood, Hamilton
- When
- May 6, 1:30 PM EST to 3:30 PM EST
- Where
- Hamilton County, 0.69 mi N of Hyde Park to 1.01 mi N of Hyde Park
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.160, -84.450
Road flooding was reported in Norwood.
Flash Flood, Adams
- When
- May 6, 1:45 PM EST to 2:45 PM EST
- Where
- Adams County, 27.29 mi W of Emerald to 27.53 mi W of Emerald
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 38.930, -84.150
A stream was out of its banks and flowing across a roadway.
Flood, Warren
- When
- May 6, 3:00 PM EST to 4:30 PM EST
- Where
- Warren County, 2.76 mi ENE of Lebanon Brownies Arp to 2.57 mi SSE of Lelan
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 39.410, -84.150
Four to six inches of water was ponding along I-71 at State Route 350.
Flood, Clinton
- When
- May 6, 3:30 PM EST to 5:00 PM EST
- Where
- Clinton County, 1.88 mi NW of Port William to 2.12 mi NW of Port William
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.566, -83.808
Mason Road was closed due to high water.
Flood, Clinton
- When
- May 6, 3:30 PM EST to 5:00 PM EST
- Where
- Clinton County, 1.02 mi WSW of Port William to 0.69 mi WSW of Port William
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.545, -83.798
High water was reported at State Route 134 and Horseshoe Road.
Flash Flood, Clinton
- When
- May 6, 3:30 PM EST to 5:00 PM EST
- Where
- Clinton County, 1.3 mi SE of Lumberton to 1.53 mi ESE of Lumberton
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- State Official
- Coordinates
- 39.536, -83.834
High water caused a partial road collapse near Bailey and Gano Roads.
Flash Flood, Adams
- When
- May 6, 4:00 PM EST to 5:00 PM EST
- Where
- Adams County, 1.42 mi SW of Bradyville to 0.67 mi SW of Bradyville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.687, -83.691
State Route 41 was flooded with debris in the roadway near Enon.
Flood, Butler
- When
- May 6, 4:00 PM EST to 6:00 PM EST
- Where
- Butler County, 1.38 mi S of Kyles to 1.14 mi SSW of Kyles
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.400, -84.420
High water was reported on Watoga Drive.
Flood, Pickaway
- When
- May 6, 4:00 PM EST to 6:00 PM EST
- Where
- Pickaway County, 1.74 mi ESE of Leistville to 1.01 mi ESE of Leistville
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.520, -82.820
High water was reported at Shoemaker Road and State Route 56.
Flash Flood, Fayette
- When
- May 6, 4:30 PM EST to 5:30 PM EST
- Where
- Fayette County, 2.24 mi WSW of Jasper Mills to 2.67 mi W of Jasper Mills
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.510, -83.560
West Fork Road off of U.S. 22 was closed due to high water.
Flood, Scioto
- When
- May 6, 4:30 PM EST to 6:30 PM EST
- Where
- Scioto County, 1.5 mi NNE of Coles Park to 1.44 mi SSE of Rushtown
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.799, -83.006
High water was reported at the intersection of State Route 104 and State Route 73.
Flash Flood, Pickaway
- When
- May 6, 4:45 PM EST to 5:45 PM EST
- Where
- Pickaway County, 1.27 mi WNW of Stringtown to 1.59 mi NW of Stringtown
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 39.510, -82.800
Plum Run was completely out of its banks over state Route 56 with at least one foot of water rushing over the roadway.
Flash Flood, Ross
- When
- May 6, 4:45 PM EST to 5:45 PM EST
- Where
- Ross County, 0.87 mi NW of Austin to 0.04 mi NNW of Austin
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.440, -83.230
Water was flowing over State Route 138 at Austin Road.
Flash Flood, Pickaway
- When
- May 6, 5:00 PM EST to 6:00 PM EST
- Where
- Pickaway County, 1.75 mi S of Tarlton to 1.88 mi S of Tarlton
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 39.525, -82.775
Spangler Road was closed due to water rushing over the roadway.
Flood, Brown
- When
- May 6, 5:00 PM EST to 7:00 PM EST
- Where
- Brown County, 1.08 mi E of Aberdeen to 0.99 mi ENE of Aberdeen
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.650, -83.750
High water was reported on U.S. 52 in Aberdeen.
Flood, Adams
- When
- May 6, 5:00 PM EST to 7:00 PM EST
- Where
- Adams County, 0.88 mi NE of Manchester to 0.67 mi NNE of Manchester
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.690, -83.590
High water was reported on U.S. Route 52 in Manchester.
Flood, Adams
- When
- May 6, 5:00 PM EST to 7:00 PM EST
- Where
- Adams County, 2.13 mi SW of West Union to 2.01 mi WSW of West Union
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.780, -83.560
High water was reported on State Route 41, south of West Union.
Flood, Hocking
- When
- May 6, 6:30 PM EST to 8:00 PM EST
- Where
- Hocking County, 2.05 mi WSW of Logan to 1.97 mi WSW of Logan
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.519, -82.456
Standing water was reported at the intersection of State Route 664 and Sauer Kraut Road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in West Virginia, May 6 to 10, 20221 death · $1.1 million · 50 kt wind · 27 events
- Tornado and Hail in Virginia, May 6, 2022$3.1 million · EF0 · 25 events
- Tornado and Hail in North Carolina, May 6, 2022$765,000 · EF1 · 27 events
- Tornado and Hail in North Carolina, May 6, 2022$272,000 · EF1 · 42 events
- Tornado and Flash Flooding in Kentucky, May 6, 20223 injured · $76,000 · EF1 · 31 events
- Flood in Alaska, May 6 to 8, 2022$282,000 · 1 event
- Tornado and Hail in North Carolina, May 6, 2022$35,000 · EF1 · 15 events
- Hail and Damaging Winds in South Carolina, May 6, 20222 in hail · 57 events
- Damaging Winds in Alabama, May 6, 2022$56,000 · 56 kt wind · 16 events
- Hail and Damaging Winds in Georgia, May 6, 2022$14,000 · 1.75 in hail · 36 events
- Hail and Damaging Winds in Tennessee, May 6, 20221.5 in hail · 41 events
- Flooding and Heavy Rain in Pennsylvania, May 6 to 7, 2022$40,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1014807, 1014808, 1015523, 1015544, 1014809, 1014810, 1014811, 1014812, 1015515, 1015524, 1015525, 1015519, 1015526, 1015520, 1015521, 1015522, 1015527, 1015538, 1015539, 1015541.